I'm male, 36, and starting in 2009 I experienced a few episodes of what I diagnosed as atrial fibrillation. Basically the fluttering feeling that soon changes into a heartbeat that seems all over the place, generally on the faster side. These episodes lasted no more than about an hour and they went away.
I have read about the Vagal form of this condition and that seems to be what I have. I get these always in the wee small hours of the morning just after going to bed and often before actually falling asleep. Laying on the left side seems to be a cause.
After a few occurrences in March 2010 I had one in May 2010 and another in October and then none until the past month, when I've had two lasting longer than ones before. One lasted about 2 hours and one last night lasted almost 4 hours.
What I'm asking is whether this form is as serious as the others and whether the lengthening durations are a problem. Exercise sometimes can resolve it, or at least get the heart back in some sort of rhythm but when I stop it often goes back into the fibrillation. My doctor told me last year that these things sometimes happen and that a Valsalva manoeuvre could help it. I've tried this but to no success. Should I be more concerned about this than I (and my doctor seem to be), and should I be perhaps pursuing some medication? I can go many months without problems (other than an odd skipped beat here or there) so am kind of confused. I have no other history of heart problems (besides being perhaps a bit more prone to anxiety and stress than most people). My blood pressure was around 125/75 and my cholesterol is supposedly borderline high. No one in my family has similar problems. They told me I had a "strong" heart and an excellent rhythm after an electrocardiogram last year when I was at the hospital for other reasons.
Does anyone have any thoughts about my situation? I have been reading many things online the last little while about this and feel a little overwhelmed with sometimes conflicting information.
My suggestion would be to consult an EP. In 2009 I had my first episode that was diagnosed as Atrial flutter. After an ablation for flutter, I went into Afib. and had a PVI last August. Priot to all of this, I was pretty active and no history of heart issues with me or in my family.
As the cardiologist explained to me he is the plumber and the EP is the electrician for the heart. I have been told and also experienced, as time goes on and your episodes continue to occur, they will occur more frequently. I would encourage you to get checked out by a EP, (cardiac electrophysiologist,) to get an accurate diagnosis.
I have a lot of night time rhythm issues after I fall asleep or am trying to fall asleep....I'm convinced I either go into afib or v-tach, but of all the monitors I've worn, it doesn't happen then, so I don't have that official diagnosis. If you have not seen a cardio or EP, you probably should. I have GERD which seems to cause rhythm issues for me as well, and more so at night. For me, it's my right side. I take a beta-blocker that helps keep my tachycardia under control, and anxiety can certainly make rhythm issues worse (I speak from personal experiences). Wishing you a restful night's sleep!
Did a doctor diagonose you with afib,or did you? I would say if you keep having issues have your doctor put you on a events monitor.Its pretty much the same as a holter monitor,but it is worn for longer periods or until your heart acts up .That way it can be recorded right then.My doctor wanted me to wear one until my heart acted up,and it was recorded and found out I had atrial tach,and afib.My doctor believes the atrial tach brings on the afib.My heart on occasion will act up at night and in the morning .I also cannot lay on my left or right side at night or ever.I normally have to lay on my back all night and if I happen to turn the wrong way my heart will go into atrial tach.I think its pretty odd it does that,but have learned to deal with it.For me afib feels like a rattle in my chest just constantly shaking,its so annoying.Are you on any meds? Im on atenolol,and it seems to help somewhat.
Magnesium Malate is actually the best form of Magnesium to take for PAC or PVC because not only is it a chelated form which has a high bio-availablility but the malate form works with a part of the Krebs cycle that targets muscle cells including your heart muscle cells. Studies have shown the people who die from PVC induced MI had a very low functioning or non exsistant Magnesium Malate Kreb cycle function. I am in a Respritory Therapy program and we have to know ion function as a matter of routine to keep patients alive. Magnesium is a ion that is critical in the balance of homestasis as it relates to cell function. It is simple in the fact that if your magnesium is low your cells lose their ability to perform their normal function and in the case of heart muscle pace maker cells they will lose the ability to fire properly at regular intervals causing PAC & PVCs. Also normal blood serum levels of magnesium does not indicate that magnesium in your cells is normal or not deficient. Thus the chelated forms should be taken as most know by now. I had arrythmias that were getting so bad that it was getting hard to breathe on occasion. I started taken Magnesium Glycinate and my PACs went down by half. Then I read the studies on the Krebs-Malate cycle combined with my own knowledge from my University work. I do not have ANY arrythmia as long as I take the Malate form of Magnesium. I take Magnesium Malate from Source Naturals.
What type of arrythmias did you have?I have atrial fib and atril tach (svt) .Would it help with svt or afib? I did try years ago a magnesium chelate supplement and Q10 ,and it seems to make my palps worse. So I stopped taking them. Is the mag.malate better to take for any arrythmias?If so how much do you take?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.